Header

UZH-Logo

Maintenance Infos

A simple analytical formulation for periodic orbits in binary stars


Nagel, Erick; Pichardo, Barbara (2008). A simple analytical formulation for periodic orbits in binary stars. Monthly Notices of the Royal Astronomical Society, 384(2):548-562.

Abstract

An analytical approximation to periodic orbits in the circular restricted three-body problem is provided. The formulation given in this work is based on calculations known from classical mechanics, but with the addition of certain terms necessary to give a reasonably good approximation. The results are compared with simulations. The derived simple set of analytical expressions gives periodic orbits on the discs of binary systems without the need to solve the equations of motion by numerical integration

Abstract

An analytical approximation to periodic orbits in the circular restricted three-body problem is provided. The formulation given in this work is based on calculations known from classical mechanics, but with the addition of certain terms necessary to give a reasonably good approximation. The results are compared with simulations. The derived simple set of analytical expressions gives periodic orbits on the discs of binary systems without the need to solve the equations of motion by numerical integration

Statistics

Citations

Dimensions.ai Metrics
5 citations in Web of Science®
5 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

16 downloads since deposited on 08 Nov 2018
6 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:National licences > 142-005
Dewey Decimal Classification:530 Physics
Scopus Subject Areas:Physical Sciences > Astronomy and Astrophysics
Physical Sciences > Space and Planetary Science
Language:English
Date:18 January 2008
Deposited On:08 Nov 2018 17:41
Last Modified:15 Apr 2021 14:50
Publisher:Oxford University Press
ISSN:0035-8711
OA Status:Hybrid
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:https://doi.org/10.1111/j.1365-2966.2007.12523.x

Download

Hybrid Open Access

Download PDF  'A simple analytical formulation for periodic orbits in binary stars'.
Preview
Content: Published Version
Language: English
Filetype: PDF (Nationallizenz 142-005)
Size: 1MB
View at publisher